Alert archive / Indiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 213, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Sep 20, 2000, 6:42 PM EDT for Clark County, Scott County, Indiana. It was in force for 33 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 20, 2000, 6:42 PM EDT (22:42 UTC)
- Expired
- Sep 20, 2000, 7:15 PM EDT
- In force
- 33 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
Counties Clark County, IN, Scott County, IN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 20, 6:55 PM EDT | Thunderstorm Wind 60 E | Countywide, IN | |
| Sep 20, 7:00 PM EDT | Thunderstorm Wind 60 E | Austin, IN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 20, 5:00 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.7 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2003 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLMK 202244 SVRSDF INC019-143-202315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 642 PM EDT WED SEP 20 2000 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLARK COUNTY IN SOUTH CENTRAL INDIANA SCOTT COUNTY IN SOUTH CENTRAL INDIANA * UNTIL 715 PM EDT(615 PM EST) * AT 640 PM EDT (540 PM EST)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER LEOTA...OR ABOUT 28 MILES NORTH OF LOUISVILLE...MOVING EAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CHARLESTOWN...MARYSVILLE...NABB...NEW FRANKFORT AROUND 550 PM EST LEXINGTON AROUND 555 PM EST THIS IS A DANGEROUS STORM...CAPABLE OF PRODUCING VERY DAMAGING WINDS. IF YOU ARE IN THIS STORM'S PATH...TAKE COVER IMMEDIATELY IN A STURDY STRUCTURE UNTIL IT HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES.q REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE. MARIEN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 20, 3:10 PM EDT, 3 hours 32 minutes earlier.
Area forecast discussion, Sep 20, 3:10 PM EDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 310 PM EDT WED SEP 20 2000 THANKS ILN FOR SPECIAL 18Z SOUNDING. PRONOUNCED SPEED SHEAR SHOWN ON 18Z ILN SOUNDING DATA FM SFC-H85. MEANWHILE...WATER VAPOR IMAGERY SHOWING STG S/W IN NW MO...MODELED TO REACH FM THE CNTRL LKS THRU THE OH VLY TNGT. RGT ENRANCE RGN OF JET THIS EVNG SHUD ENHANCE DIFFLUENCE ACR RGN THIS EVNG...HELPG TO PUMP UP VERTICAL MOTION FIELDS. WUD EXPECT CONVG AHD OF APRCHG CDFNT... IN CONJUNCTION WITH APRCHG S/W ... TO ALLOW RATHER SIG SQUALL LINE POTENTIAL TO MOVE ACRS OUR FORECAST AREA (FA) THIS EVNG...FOLLOWED BY STATIFORM RAIN/EMBEDDED THUNDERSTORMS. RUNNING UP LCL MESO STATS...SEEMS LIKE RATHER DECENT LIKELIHOOD OF WND DAMAGE EVNT SPCLY NRN 1/2 OF FA. STRAIGHT LINE HODOGRAPH FM ILN ALSO IMPLIES PSBL RGT TURNERS AND ISO TORNADOES ERY ON AS WELL. OTHERWISE BUBBLE HIGH PRESSURE TO FOLLOW ON THU...WITH QUIET WX THEN. WEAK ISENTROPIC LFTG PTN THEN COMMENCING THU NITE AND FRI WITH CHC SHWRS...AS MOISTURE COLLECTING ALNG GULF COAST LFTS NWWD. .SDF...NONE. STUREY
In the hours before
Special weather statement, Sep 20, 12:50 PM EDT, 5 hours 52 minutes before
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-210000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1250 PM EDT WED SEP 20 2000 THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS ALL OF CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA LATER THIS AFTERNOON AND DURING THE EVENING HOURS. A COLD FRONT FROM THE WESTERN GREAT LAKES TO THE MID MISSISSIPPI RIVER VALLEY WILL MOVE SOUTHEAST TOWARD THE LOWER OHIO VALLEY THIS EVENING. THE COMBINATION OF THE APPROACHING FRONT...INCREASING MOISTURE LEVELS...AND A FAST MOVING UPPER LEVEL TROUGH...WILL GENERATE THUNDERSTORMS ALONG AND AHEAD OF THE FRONT. THUNDERSTORMS SHOULD DEVELOP INTO A SQUALL LINE AND SWEEP ACROSS MUCH OF OUR REGION BETWEEN 5 PM AND MIDNIGHT. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WIND. HOWEVER... BECAUSE OF SUCH STRONG WIND FIELDS ALOFT...ISOLATED TORNADOES WILL BE POSSIBLE ALONG THE SQUALL LINE. THIS IS A PRELIMINARY OUTLOOK. STAY TUNED TO NATIONAL WEATHER SERVICE NOAA WEATHER RADIO OR THE MEDIA FOR ADDITIONAL INFORMATION. SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY. STUREY
Local storm report, Sep 20, 5:54 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
554 PM EDT WED SEP 20 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0545 PM HUNTINGBURG IN WIND DAMAGE
09/20/00 DUBOIS TREES AND POWER LINES
DOWN. REPORTED BY
EMERGENCY MANAGEMENT.Local storm report, Sep 20, 6:41 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
641 PM EDT WED SEP 20 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0635 PM SALEM IN WIND DAMAGE
09/20/00 WASHINGTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
TREES DOWN.The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 5:36 PM EDT | Severe Thunderstorm Warning | LMK | Dubois | 24 min |
| Sep 20, 6:02 PM EDT | Severe Thunderstorm Warning | LMK | Orange | 33 min |
| Sep 20, 6:21 PM EDT | Severe Thunderstorm Warning | LMK | Orange | 29 min |
| Sep 20, 6:24 PM EDT | Severe Thunderstorm Warning | LMK | Washington | 26 min |
| Sep 20, 7:06 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson | 29 min |
| Sep 20, 7:29 PM EDT | Severe Thunderstorm Warning | LMK | Harrison | 16 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.